Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS Bismarck, ND

May 31, 2014Bowman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 31, 2014, 9:38 PM MDT for Bowman County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2014, 9:38 PM MDT (03:38 UTC)
Expired
May 31, 2014, 10:45 PM MDT
In force
67 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Bowman County, ND

The radar

The Rapid City radar (KUDX), 240 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 3.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
869 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WUUS53 KBIS 010338
SVRBIS
NDC011-010445-
/O.NEW.KBIS.SV.W.0030.140601T0338Z-140601T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 1045 PM MDT

* AT 934 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  MUD BUTTES...OR 29 MILES WEST OF BOWMAN...AND MOVING NORTHEAST AT
  20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
  BOWMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SUNSET BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4628 10404 4628 10363 4595 10386 4599 10398
      4602 10405
TIME...MOT...LOC 0338Z 203DEG 19KT 4606 10396

HAIL...1.00IN
WIND...<50MPH

$$

JONES
3 follow-up statements
183 
WWUS53 KBIS 010355
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1055 PM CDT SAT MAY 31 2014

NDC011-010445-
/O.CON.KBIS.SV.W.0030.000000T0000Z-140601T0445Z/
BOWMAN ND-
955 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BOWMAN
COUNTY UNTIL 1045 PM MDT...

AT 951 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF MUD BUTTES...OR 25 MILES WEST OF BOWMAN...MOVING NORTHEAST AT 20
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
SUNSET BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4606 10400 4628 10386 4628 10363 4601 10382
TIME...MOT...LOC 0355Z 203DEG 19KT 4614 10391

HAIL...1.00IN
WIND...<50MPH

$$
158 
WWUS53 KBIS 010401
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1101 PM CDT SAT MAY 31 2014

NDC011-010445-
/O.CON.KBIS.SV.W.0030.000000T0000Z-140601T0445Z/
BOWMAN ND-
1001 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BOWMAN COUNTY UNTIL 1045 PM MDT...

AT 958 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
MARMARTH...OR 24 MILES WEST OF BOWMAN...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN BOWMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4615 10384 4628 10380 4628 10363 4610 10376
TIME...MOT...LOC 0401Z 203DEG 19KT 4617 10389

HAIL...1.00IN
WIND...<50MPH

$$
819 
WWUS53 KBIS 010408
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1108 PM CDT SAT MAY 31 2014

NDC011-010418-
/O.CAN.KBIS.SV.W.0030.000000T0000Z-140601T0445Z/
BOWMAN ND-
1008 PM MDT SAT MAY 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOWMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4615 10384 4628 10380 4628 10363 4610 10376
TIME...MOT...LOC 0408Z 203DEG 19KT 4620 10387

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:14 PM MDT, 24 minutes earlier.

Area forecast discussion, May 31, 9:14 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT SAT MAY 31 2014

.UPDATE...
ISSUED AT 1012 PM CDT SAT MAY 31 2014

THE OVERALL SEVERE CONVECTIVE THREAT SHOULD REMAIN MARGINAL OVER
THE NEXT TWO TO THREE HOURS ACROSS WESTERN NORTH DAKOTA PER THE
LATEST RADAR TRENDS THROUGH 03 UTC. WHILE STORMS MAY BE SUSTAINED
INTO CENTRAL NORTH DAKOTA LATE TONIGHT WITH A WEAK LOW LEVEL
JET...300-400 J/KG OF HAIL CAPE...700-800 J/KG OF DOWNDRAFT CAPE
WITH 20-25 KTS OF EFFECTIVE DEEP LAYER SHEAR ONLY SUPPORT A LOW
END HAIL AND WIND THREAT...DECREASING THE FURTHER EAST THE STORMS
PROPAGATE. HOWEVER...OBSERVED SLOW STORM MOTIONS SUGGEST LOCALLY
HEAVY RAIN IS POSSIBLE.

UPDATE ISSUED AT 545 PM CDT SAT MAY 31 2014

THE LATEST ITERATIONS OF THE HRRR...NAMELY THE 20 AND INCOMING 21
UTC RUNS...HAVE AN ACCURATE DEPICTION OF THE ONGOING BROKEN LINE
OF STRONG TO SEVERE STORMS ACROSS EASTERN MONTANA AND WYOMING.
THUS...WILL FOLLOW THEIR SOLUTIONS FOR POPS THROUGH THE EVENING
AND OVERNIGHT. STORMS ARE EXPECTED TO CROSS THE WESTERN NORTH
DAKOTA BORDER BETWEEN 02-04 UTC...SUSTAINED BY A STRENGTHENING LOW
LEVEL JET. DEEP LAYER SHEAR AND INSTABILITY PROFILES ARE
SUPPORTIVE OF THE CONVECTION MAINTAINING ORGANIZATION AS IT CROSSES
THE BORDER. THE HRRR WOULD SUGGEST A CONGEALING LINE ACROSS
WESTERN NORTH DAKOTA...WITH DAMAGING WINDS THE PRIMARY
THREAT...FOLLOWED BY LARGE HAIL AND HEAVY RAINFALL. AS THE STORMS
BEGIN TO PROPAGATE INTO MORE STABLE AIR ACROSS CENTRAL NORTH
DAKOTA AFTER 06-07 UTC...THEY ARE EXPECTED TO WEAKEN.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT MAY 31 2014

FOCUS OF CONCERN WILL SHIFT TO WESTERN NORTH DAKOTA LATER TONIGHT
WITH SEVERE STORM POTENTIAL IN THE FORM OF DAMAGING WINDS. ACROSS
THE EAST MOISTURE QUITE LIMITED ON THE WEST SIDE OF THE
STATIONARY FRONT WITH THE BETTER ORGANIZED CONVECTION MOVING
ALONG THE STATIONARY FRONT IN FAR SOUTHEAST NORTH DAKOTA THIS
AFTERNOON. WILL CONTINUE CURRENT THINKING OF LOW/NIL THUNDERSTORM
THREAT THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST.
PRECIPITATION AMOUNTS THERE WITH SHOWERS SHOULD ALSO BE MODEST. A
MORE POTENT SYSTEM IS FORMING IN MONTANA WITH STEEP MID LEVEL
LAPSE RATES AND GOOD INSTABILITY. MESOSCALE DETERMINISTIC MODELS
BRING A MORE ORGANIZED DAMAGING WIND THREAT TO WESTERN NORTH
DAKOTA LATER TONIGHT AS A QLCS IS FORECAST BY MODELS TO MOVE INTO
WESTERN NORTH DAKOTA AFTER 04-06Z. WILL HIGHLIGHT DAMAGING WINDS
LATER TONIGHT WESTERN THIRD OF THE STATE. MORE WIDESPREAD SHOWERS
AND THUNDERSTORMS WEST SUNDAY WITH A MORE LIMITED SEVERE WEATHER
THREAT.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT MAY 31 2014

SUNDAY NIGHT AND MONDAY...AN UPPER LEVEL LOW TRACKS EAST ACROSS THE
STATE...EXITING THE DEVILS LAKE AND JAMES RIVER VALLEYS ON MONDAY
EVENING. AT THE SURFACE...LOW PRESSURE IS FORECAST TO EXTEND UP THE
MISSISSIPPI VALLEY INTO IOWA AND MINNESOTA...THEN NORTHWESTWARD
ACROSS NORTH DAKOTA. THIS SCENARIO WILL BRING A VERY GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA DURING THIS
TIME...THOUGH SEVERE WEATHER (HAIL/TORNADOES) IS NOT EXPECTED AT
THIS TIME. KEPT SCATTERED TO NUMEROUS MENTION OF SHOWERS DURING THIS
TIME...AND EXPECTING WIDESPREAD PRECIP AMOUNTS OF 0.20 TO 1.00 INCH
OF PRECIPITATION FOR THIS 24-HOUR PERIOD.

MONDAY NIGHT SHOULD SEE DECREASING CLOUDS AND TUESDAY SHOULD BE A
MOSTLY SUNNY DAY AS AN UPPER LEVEL RIDGE BUILDS IN BEHIND THE
EXITING UPPER LEVEL LOW.

WEDNESDAY THROUGH SATURDAY...WE RETURN TO A MORE ACTIVE REGIME WITH
A LOW PRESSURE TROUGH DEVELOPING ACROSS THE ROCKIES AND KEEPING
NORTH DAKOTA UNDER A MAINLY SOUTHWESTERLY FLOW ALOFT WITH PERIODIC
UPPER LEVEL IMPULSES MOVING ACROSS THE STATE. THUS CHANCES OF
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST MID-WEEK INTO
NEXT WEEKEND.

REGARDING TEMPERATURES...LOOKING AT HIGHS MAINLY IN THE 60S AND 70S
WITH LOWS MAINLY 45 TO 55.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1014 PM CDT SAT MAY 31 2014

STRONG THUNDERSTORMS ACROSS EASTERN MONTANA HAVE NOW ENTERED
WESTERN NORTH DAKOTA AS OF 03 UTC...AND HAVE ADDED TEMPO GROUPS
FOR THUNDERSTORMS TO KISN AND KDIK TO HIGHLIGHT THE BEST TIMING
AND EXPECTED THREATS AT THIS TIME. STORMS MAY APPROACH KMOT AND
KBIS LATE...AND WILL MENTION AS VCTS/VCSH FOR NOW. IFR CONDITIONS
IN FOG AND STRATUS ARE POSSIBLE TONIGHT AT KBIS...KDIK AND KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...WAA
LONG TERM...WAA/JV
AVIATION...AYD
Hazardous weather outlook, May 31, 9:04 PM MDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT SAT MAY 31 2014

NDZ004-020315-
BOTTINEAU-
1004 PM CDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ009-017-020315-
WILLIAMS-MCKENZIE-
1004 PM CDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT ACROSS WESTERN NORTH DAKOTA. SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-012-013-022-023-025-036-037-047-048-050-051-020315-
ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1004 PM CDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-018-031>033-040-041-043-044-020315-
DIVIDE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
1004 PM CDT SAT MAY 31 2014 /904 PM MDT SAT MAY 31 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT ACROSS WESTERN NORTH DAKOTA. SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ002-003-010-011-019>021-034-035-042-045-046-020315-
BURKE-RENVILLE-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-GRANT-SIOUX-EMMONS-
1004 PM CDT SAT MAY 31 2014 /904 PM MDT SAT MAY 31 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS CENTRAL
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Special weather statement, May 31, 7:15 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT SAT MAY 31 2014

NDZ001-010200-
DIVIDE ND-
815 PM CDT SAT MAY 31 2014

...THUNDERSTORMS MOVING INTO DIVIDE COUNTY...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
COMERTOWN TO 7 MILES SOUTHWEST OF DAGMAR MONTANA...AND MOVING EAST
AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALKABO...
  FORTUNA...
  WRITING ROCK STATE HISTORICAL SITE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4900 10384 4901 10375 4901 10356 4867 10366
      4864 10369 4864 10406 4897 10406 4901 10404
      4901 10386 4902 10386
TIME...MOT...LOC 0114Z 263DEG 21KT 4907 10409 4852 10429

AYD
Special weather statement, May 31, 7:55 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
855 PM CDT SAT MAY 31 2014

NDZ001-009-010230-
DIVIDE ND-WILLIAMS ND-
855 PM CDT SAT MAY 31 2014

...STRONG THUNDERSTORMS ACROSS WESTERN WILLIAMS AND DIVIDE
COUNTIES...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
ALKABO TO 12 MILES NORTH OF TRENTON...AND MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BONETRAIL...
  FORTUNA...
  WRITING ROCK STATE HISTORICAL SITE...
  HANKS...
  BLACKTAIL LAKE...
  ZAHL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4818 10372 4815 10404 4878 10407 4899 10406
      4900 10361
TIME...MOT...LOC 0155Z 210DEG 7KT 4895 10388 4825 10391

AYD
Special weather statement, May 31, 8:36 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SAT MAY 31 2014

NDZ001-009-010330-
DIVIDE-WILLIAMS-
936 PM CDT SAT MAY 31 2014

...STRONG THUNDERSTORMS ACROSS DIVIDE AND WILLIAMS COUNTIES...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORTUNA TO 9 MILES
SOUTH OF BONETRAIL...AND MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CROSBY...
  FORTUNA...
  ALAMO...
  HANKS...
  BLACKTAIL LAKE...
  ZAHL...
  APPAM...
  AMBROSE...
  CORINTH...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4900 10388 4901 10373 4901 10339 4900 10338
      4901 10336 4900 10335 4901 10327 4833 10324
      4806 10403 4901 10405 4901 10391
TIME...MOT...LOC 0236Z 246DEG 16KT 4893 10384 4829 10384

JONES
Local storm report, May 31, 8:42 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
942 PM CDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             15 S GRENORA            48.40N 103.94W
05/31/2014  E1.00 INCH       WILLIAMS           ND   PUBLIC

            HAIL LASTED FROM 930 PM TO 935 PM

&&

KROLAK
Special weather statement, May 31, 9:35 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT SAT MAY 31 2014

NDZ031-040-043-010430-
BOWMAN-GOLDEN VALLEY-SLOPE-
935 PM MDT SAT MAY 31 2014

...SPECIAL WEATHER STATEMENT...

AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLVA TO MUD
BUTTES...AND MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOWMAN...
  RHAME...
  BOWMAN HALEY DAM...
  AMIDON...
  THREE V CROSSING...
  GRIFFIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4664 10406 4664 10361 4663 10360 4663 10328
      4594 10324 4594 10404 4595 10406 4600 10406
TIME...MOT...LOC 0335Z 260DEG 22KT 4650 10396 4605 10372

JONES

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:15 PM MDTSpecial Weather StatementBISDivide45 min
May 31, 7:55 PM MDTSpecial Weather StatementBISWilliams35 min
May 31, 8:36 PM MDTSpecial Weather StatementBISDivide, Williams54 min
May 31, 8:41 PM MDTSevere Thunderstorm WarningBISWilliams64 min
May 31, 9:35 PM MDTSpecial Weather StatementBISBowman, Slope55 min
May 31, 10:25 PM MDTSpecial Weather StatementBISBillings, Slope65 min
May 31, 10:42 PM MDTAreal Flood AdvisoryBISDivide, Williams6 hr
May 31, 11:05 PM MDTSpecial Weather StatementBISAdams, Hettinger, Stark55 min
May 31, 11:25 PM MDTAreal Flood AdvisoryBISWilliams6 hr
Jun 1, 12:01 AM MDTSpecial Weather StatementBISHettinger59 min
Jun 1, 12:32 AM MDTSpecial Weather StatementBISGrant58 min
Jun 1, 1:08 AM MDTSpecial Weather StatementBISGrant, Morton, Sioux52 min
Jun 1, 1:36 AM MDTAreal Flood WarningBISDivide, Williams12 hr
Jun 1, 3:09 AM MDTFlood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Divide and 17 more27 hr
Jun 1, 5:15 PM MDTSpecial Weather StatementBISPierce30 min
Jun 1, 5:23 PM MDTSpecial Weather StatementBISPierce37 min
Jun 1, 5:40 PM MDTSpecial Weather StatementBISFoster20 min
Jun 1, 5:46 PM MDTSpecial Weather StatementBISPierce29 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.